MAUDE Adverse Event Report: SYNTHES HAGENDORF 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS

SYNTHES HAGENDORF 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS
Catalog Number 314.132
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: there was no reported patient involvement associated with the complained event.Event date: unknown.Device is an instrument and is not implanted/explanted.The subject device has been received and is currently undergoing investigation.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date of manufacture: may 3, 2012.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during routine inspection of inventory, a 3.0mm hexagonal screwdriver with t-handle instrument was discovered to be bent.There was no reported patient or procedural involvement associated with the reported event.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was completed: the returned device was confirmed to have a bent distal tip.The device has normal wear associated with use.The diameter of the tip was measured and found to be within specification.The device has normal wear associated with use.No non-conformance reports were generated during production.Review of the device history record (dhr) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A visual inspection, drawing review and dhr review were performed as part of this investigation.The complaint was confirmed.Replication of the complaint condition is not applicable as the device is already bent.No additional malfunctions were observed during investigation.The relevant drawings were reviewed during investigation.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.The device likely became bent due to off axis forces during use.There were no issues during the manufacture of this product that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6398482
Report Number3003875359-2017-10106
Device Sequence Number31227
Product Code HXX
UDI-Device Identifier10705034769004
UDI-Public(01)10705034769004(10)7865173
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.132
Device Lot Number7865173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1